Alert archive / South Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 44, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Oct 22, 2022, 4:19 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Oct 22, 2022, 6:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2022, 4:19 AM EDT (08:19 UTC)
- In effect from
- Oct 22, 2022, 6:00 AM EDT
- Expired
- Oct 22, 2022, 7:28 PM EDT
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WHUS42 KILM 220819 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 419 AM EDT Sat Oct 22 2022 NCZ106-108-SCZ054-056-221600- /O.NEW.KILM.BH.S.0044.221022T1000Z-221023T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 419 AM EDT Sat Oct 22 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
2 follow-up statements
117 WHUS42 KILM 221528 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1128 AM EDT Sat Oct 22 2022 NCZ106-108-SCZ054-056-230000- /O.CON.KILM.BH.S.0044.000000T0000Z-221023T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1128 AM EDT Sat Oct 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
431 WHUS42 KILM 222328 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 728 PM EDT Sat Oct 22 2022 NCZ106-108-SCZ054-056-230030- /O.CAN.KILM.BH.S.0044.000000T0000Z-221023T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 728 PM EDT Sat Oct 22 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 22, 3:57 AM EDT, 22 minutes earlier.
Area forecast discussion, Oct 22, 3:57 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 357 AM EDT Sat Oct 22 2022 .SYNOPSIS... High pressure ridging from the north will dominate during the next 5 days. The exception will be the immediate coast this weekend where an offshore low will pass by resulting in possible onshore movement of showers occurring late tonight thru Sunday. Temperatures will run at or above normal this period, the exception will be the immediate coast Sunday where at or below normal may occur. && .NEAR TERM /THROUGH TONIGHT/... Mid-level troffing overhead this morning will close off offshore from the U.S. Southeast Coast this afternoon and slowly lift northward, remaining offshore as it reaches the same latitude of the Eastern Carolinas later tonight. An inverted sfc trof, roughly oriented South to North, will exist offshore and may meander slightly westward late tonight as the mid-level closed low approaches. Moisture will get thrown westward, over the relatively cool dome of high pressure extending southward, with the ridge axis along or just east of the Appalachians. Will see clouds moving onshore during this period, but will at times slow it's westward progression as it runs into the drier air. Ie. More clouds east of the I-95 corridor, especially across the ILM NC CWA. Moisture is just deep enough to include low chance POPs for the immediate NC coast towards daybreak Sun. Temps to run at or slightly above normal this period. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... While high pressure maintains control inland, a coastal trough persists offshore, seemingly influencing the forecast the most on Sunday. Looks like most will stay dry, but there's an axis of moisture and forcing that lingers along and north of Cape Fear. Keeping a slight chance of showers for these areas, with the best chances for rain reserved for the earlier part of the day Sunday. Moisture is not deep here, and recording even a tenth of an inch would be a stroke of luck. Highs in the mid 70s inland, while cloud cover over the NC Cape Fear region and coastal plain will cap temperatures to near 70. Lows Sunday night in the low-to-mid 50s. Monday, coastal low weakens and moves southward, with high pressure gaining more control over the majority of the area. Little more sunshine expected, allowing high temperatures to recover a bit into the mid 70s. Monday night, easterly flow in the low levels ushers in some warmer ocean air. Low temperatures on the rise, only getting to the mid 50s inland to near 60 at the coast. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Slight undulations in the coastal trough move inland, which will work to weaken the high pressure. However, rain chances don't really seem to play much of a factor through midweek. A stagnant airmass modifies over time, and temperatures push near or above 80 degrees by Wednesday. Guidance is finally starting to come together more further out into the future, with an upper low pushing through the lower Plains and then lifting through the Deep/Mid South by midweek. This pushes a cold front through the Carolinas by Thursday, but the dynamics are pretty washed out at this point. Increase in cloud cover brings high temperatures down to the upper 70s. At the surface, high pressure in Canada shifts eastward, and may bring about the first cold air damming (CAD) wedge we've seen in awhile. Impacts and timing gets dicey here, so this will need monitoring. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... VFR expected throughout the 06Z TAF Issuance Period. SCT/BKN stratocu deck, above MVFR, will dominate closer to the coast while inland terminals will see some erosion to the clouds as they encounter the drier air. The threat for onshore movement of pcpn will occur mainly after 06z Sun, even held off with VCSH. Winds generally N-NE this period 2 to 6 kt inland terminals and 4 to 11 kt at the coastal terminals. The hier end of the range to occur during daylight hrs. Extended Outlook...Possible periodic MVFR/IFR restrictions, mainly coastal terminals late Saturday night thru Sun due to clouds and light pcpn. Otherwise, VFR to dominate. && .MARINE... Through Tonight: SCA raised for the ILM NC Waters only this period due to conditions breach both frequent g25 kt and the appearance of 6 foot seas off Cape Fear. The sfc pg to tighten this period due to ridging inland and the sfc trof offshore. Could observe waves of lows moving along it as a mid-level closed low offshore from the SE Coast lifts northward. No definitive low to concentrate on. Nevertheless, N-NE winds will dominate while seas build to 3 to 5 ft except up to 6 ft off Cape Fear. Dominate periods will run 4 to 7 seconds...but there will be an underlying small NE- ENE 13 second period swell. Sunday through Wednesday: Small Craft Advisory conditions should start to drop off throughout the day on Sunday, with a decrease in both winds and seas. Gusts drop below 20kts by Sunday night. NNE winds through Tuesday become easterly by Tuesday night, and eventually southerly by Wednesday, with speeds gradually decreasing throughout. Seas 2-3ft at the coast, with 4-5ft waves further from shore Sunday and Monday. Seas eventually level out at 2-4ft everywhere by Tuesday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH NEAR TERM...DCH SHORT TERM...IGB LONG TERM...IGB AVIATION...DCH MARINE...DCH/IGB
Hazardous weather outlook, Oct 22, 4:03 AM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 403 AM EDT Sat Oct 22 2022 AMZ250-252-230815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 403 AM EDT Sat Oct 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON EDT SUNDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-230815- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 403 AM EDT Sat Oct 22 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Possible small craft advisory conditions tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Possible small craft advisory conditions Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 230815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 403 AM EDT Sat Oct 22 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-230815- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 403 AM EDT Sat Oct 22 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Moderate to possibly strong north to south longshore current developing later today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong north to south longshore current Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-230815- Coastal Brunswick- 403 AM EDT Sat Oct 22 2022 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:00 AM EDT | Small Craft Advisory | ILM | 32 hr |
Nearby
Beach Hazards Statements in South Carolina, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.